Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 270, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 17, 2005, 2:57 PM CDT for Pittsburg County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2005, 2:57 PM CDT (19:57 UTC)
- Expired
- Jul 17, 2005, 3:20 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 130 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 171956 SVRTSA OKC121-172030- /O.NEW.KTSA.SV.W.0270.050717T1957Z-050717T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 257 PM CDT SUN JUL 17 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 330 PM CDT * AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF HARTSHORNE...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARTSHORNE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3480 9577 3467 9572 3475 9551 3502 9552 $$
2 follow-up statements
000 WWUS54 KTSA 172012 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 313 PM CDT SUN JUL 17 2005 OKC121-172030- /O.CON.KTSA.SV.W.0270.000000T0000Z-050717T2030Z/ PITTSBURG OK- 313 PM CDT SUN JUL 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR PITTSBURG COUNTY... AT 309 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF BACHE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HAILEYVILLE... HARTSHORNE...ALDERSON...BACHE AND DOW. LAT...LON 3486 9577 3476 9566 3484 9550 3507 9554 $$
000 WWUS54 KTSA 172020 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 320 PM CDT SUN JUL 17 2005 OKC121-172030- /O.CAN.KTSA.SV.W.0270.000000T0000Z-050717T2030Z/ PITTSBURG OK- 320 PM CDT SUN JUL 17 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PITTSBURG COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3486 9577 3476 9566 3484 9550 3507 9554 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 10:25 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 17, 10:25 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1025 AM CDT SUN JUL 17 2005 .DISCUSSION... CONDITIONS ARE VERY SIMILAR TO THE PAST FEW DAYS...WITH SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP SHORTLY AND INCREASE ACROSS THE SOUTHEASTERN HALF OF THE TSA FORECAST AREA DURING THE AFTERNOON. THE FORECAST HAS THIS WELL ACCOUNTED FOR. WILL HOWEVER SEND OUT A QUICK UPDATE TO INCREASE CLOUD COVER FOR THE SOUTHEAST. NO OTHER CHANGES WERE MADE. SHORT TERM FORECASTER ID= 06 LONG TERM FORECASTER ID= 07
Hazardous weather outlook, Jul 17, 1:00 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT SUN JUL 17 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SUN JUL 17 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...ALONG AND SOUTH OF A FAYETTEVILLE TO MCALESTER LINE.
ONSET...THIS AFTERNOON.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...SOUTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
DISCUSSION...
THE BEST CHANCE FOR THUNDERSTORMS TODAY CONTINUES TO BE
ALONG AND SOUTHEAST OF A SHEAR AXIS THAT LINGERS ACROSS SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS. THUNDERSTORMS HAVE ONCE AGAIN
COMMENCED IN THIS AREA THIS AFTERNOON. THERE IS A POTENTIAL FOR AN
ISOLATED SEVERE THUNDERSTORM...WITH DAYTIME HEATING PUSHING CAPE
VALUES AS HIGH AS 2000 J/KG RANGE OVER THE AREA. DAMAGING WINDS WILL
BE THE MAIN THREAT. THUNDERSTORM ACTIVITY WILL DIMINISH RAPIDLY
AFTER SUNSET.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A WEAK FRONTAL BOUNDARY ASSOCIATED WITH AN UPPER LEVEL SHORT WAVE
WILL APPROACH THE REGION MONDAY NIGHT. THIS WILL ENHANCE
THUNDERSTORM POTENTIAL IN THE WARM AND MOIST AIR MASS THAT REMAINS
OVER THE SOUTHERN PLAINS ON TUESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jul 17, 12:52 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1252 PM CDT SUN JUL 17 2005
OKZ053-171830-
CHOCTAW OK-
1252 PM CDT SUN JUL 17 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW
AT 1252 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF ORD...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...GRANT...
GOODLAND...SAWYER...FORT TOWSON...SWINK...MESSER...HUSKEY...FALLON
AND APPLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 17, 1:11 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
111 PM CDT SUN JUL 17 2005
OKZ075-171900-
LATIMER OK-
111 PM CDT SUN JUL 17 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LATIMER
AT 111 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF VETERANS COLONY...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...VETERANS COLONY AND
PANOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 17, 2:48 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT SUN JUL 17 2005
OKZ073-075-172030-
LATIMER OK-PITTSBURG OK-
248 PM CDT SUN JUL 17 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
PITTSBURG AND LATIMER
AT 248 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14
MILES SOUTHWEST OF HAILEYVILLE...MOVING NORTHEAST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...VETERANS
COLONY...HIGGINS...GOWEN...HARTSHORNE AND HAILEYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.